Thunderstorm Wind, Fulton
- When
- June 22, 6:22 AM CST
- Where
- Fulton County, Lewistown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.400, -90.150
A few tree limbs were blown down.
7 hail, 6 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 22, 1:05 AM CST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 205 AM CDT THU JUN 22 2006 .DISCUSSION... MAIN SHORT-TERM CONCERN WILL BE POPS TODAY THROUGH FRIDAY...AS SLOW-MOVING FRONT DROPS SOUTHWARD THROUGH THE AREA. IN THE LONGER-TERM...EMPHASIS WILL SHIFT TO TIMING OF NORTHERN STREAM WAVE BY LATE IN THE WEEKEND. LATEST SURFACE CHART SHOWS FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT LAKES INTO THE PLAINS STATES...WITH WARM AND MOIST AIRMASS FIRMLY IN PLACE ACROSS THE MIDWEST. ALOFT...ZONAL FLOW PREVAILS ACROSS MUCH OF THE CONUS...WITH SEVERAL EMBEDDED SHORT-WAVES. NEXT WAVE OF INTEREST TO CENTRAL ILLINOIS WEATHER IS CURRENTLY EJECTING OUT OF THE ROCKIES AND IS HELPING KICK OFF AN MCS ACROSS KANSAS. SHORT TERM...TODAY THROUGH SATURDAY... MODELS CONTINUE TO INDICATE FRONTAL BOUNDARY SLIPPING SOUTHWARD INTO CENTRAL ILLINOIS LATER TODAY. HOWEVER...WITH WEST-TO-EAST UPPER FLOW AND NO WIDESPREAD CONVECTION TO THE NORTH/NORTHWEST OF ILLINOIS TO HELP PUSH THE FRONT IN THIS DIRECTION...THINK SOUTHWARD PROGRESSION MAY BE A BIT OVERDONE. BOUNDARY SHOULD DROP INTO THE NORTHERN KILX CWA THIS AFTERNOON...SERVING AS THE MAIN FOCUSING MECHANISM FOR PRECIP DEVELOPMENT. SHORT-WAVE ENERGY FROM THE PLAINS WILL APPROACH FROM THE WEST...WEAKENING MID-LEVEL CAP AND PROVIDING SYNOPTIC LIFT. IN ADDITION...70-80KT 300MB JET STREAK ORIENTED ACROSS THE GREAT LAKES WILL ENHANCE UPPER DIVERGENCE AND LIFT. WITH ALL THE INGREDIENTS IN PLACE...EXPECT THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A FEW SHOWERS/STORMS MAY SNEAK INTO THE W/NW CWA THIS MORNING...AS REMNANTS OF MCS TRACK EASTWARD...HOWEVER MODELS TEND TO WEAKEN THIS ACTIVITY AS IT SHIFTS AWAY FROM BEST LOW-LEVEL INFLOW. WILL GO WITH LIKELY POPS ACROSS THE W/NW ALL DAY...WITH LOWER POPS ELSEWHERE DURING THE MORNING INCREASING TO LIKELY BY AFTERNOON. AS UPPER WAVE TRACKS ACROSS AREA TONIGHT...PRECIP BECOMES MORE WIDESPREAD ALONG THE FRONT. NAM-WRF BRINGS COPIOUS AMOUNTS OF RAIN IN EXCESS OF ONE INCH ACROSS THE SOUTHEAST CWA...MAINLY ALONG AND SOUTH OF A PARIS TO TAYLORVILLE LINE. MEANWHILE...GFS IS SUFFERING FROM SEVERE FEEDBACK PROBLEMS AS IT DEVELOPS A SIGNIFICANT SURFACE WAVE ALONG THE BOUNDARY...BRINGING VERY HEAVY RAIN TO THE SOUTHERN CWA LATE TONIGHT LINGERING INTO FRIDAY. WILL FOLLOW THE NAM-WRF CLOSELY HERE...WITH LIKELY POPS TONIGHT FOR AREAS ALONG AND SOUTH OF I-72...AND 40S TO THE NORTH. BOUNDARY SHIFTS EVEN FURTHER SOUTH ON FRIDAY...AS ANOTHER WEAK WAVE TRACKS ALONG IT. RAIN CHANCES WILL GRADUALLY END FROM NORTH TO SOUTH DURING THE DAY...WITH PRECIP PERSISTING ALL DAY SOUTH OF I-72. ONCE SECOND WAVE EXITS THE REGION...FRONT WILL DROP SOUTH OF THE OHIO RIVER FRIDAY NIGHT...BRINGING AN END TO THE RAIN CHANCES. MOSTLY SUNNY AND COOLER CONDITIONS WILL BE ON TAP FOR SATURDAY...AS HIGH PRESSURE BUILDS INTO THE REGION. LONG TERM...SUNDAY THROUGH WEDNESDAY... IN THE EXTENDED...NORTHWEST UPPER FLOW PATTERN SETS UP OVER THE WEEKEND AND CONTINUES INTO NEXT WEEK. GFS/CANADIAN CONTINUE TO INDICATE FAIRLY SIGNIFICANT SHORT-WAVE DROPPING SOUTHEASTWARD TOWARD ILLINOIS LATE SUNDAY INTO MONDAY. MODELS HAVE SHOWN GOOD RUN-TO-RUN CONSISTENCY WITH THIS FEATURE...SO HAVE ADDED 20 POPS TO THE GRIDS FOR BOTH SUNDAY AND MONDAY. BIG QUESTION WILL BE MOISTURE AVAILABILITY...AS BEST MOISTURE WILL BE LOCKED UP FURTHER SOUTH AND EAST. DESPITE RELATIVELY DRY ATMOSPHERE...ENOUGH COLD AIR ALOFT WILL BE PRESENT BOTH DAYS FOR DIURNAL CLOUD DEVELOPMENT AND THE POSSIBILITY OF A FEW SHOWERS. LATER SHIFTS MAY NEED TO BOOST POPS A BIT...ONCE LOW-LEVEL MOISTURE PROFILES BECOME A BIT CLEARER. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 602 AM CDT THU JUN 22 2006 ILZ027>031-036>038-040-041-231100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- 602 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION TODAY. A COLD FRONT WILL SLOWLY DROP INTO THE REGION FROM THE NORTH BRINGING SCATTERED THUNDERSTORMS TO THE REGION. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT THIS MORNING...WITH THE THREAT TRENDING TOWARD DAMAGING WIND GUSTS THIS AFTERNOON. VERY HEAVY RAINFALL IS ALSO POSSIBLE. THE RISK WILL TAPER OFF THIS EVENING AS THE FRONT SAGS SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. ILZ042>057-061-231100- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- 602 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION TODAY INTO TONIGHT. A COLD FRONT WILL SLOWLY DROP INTO THE REGION FROM THE NORTH BRINGING SCATTERED THUNDERSTORMS TO THE REGION. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT THIS MORNING...WITH THE THREAT TRENDING TOWARD DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING. VERY HEAVY RAINFALL IS ALSO POSSIBLE. THE RISK WILL TAPER OFF OVERNIGHT AS THE FRONT SAGS SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO THE NORTH OF A SLOW MOVING COLD FRONT. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. ILZ062-063-066>068-071>073-231100- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 602 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. A COLD FRONT WILL SLOWLY DROP INTO THE REGION FROM THE NORTH BRINGING SCATTERED THUNDERSTORMS TO THE REGION. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT...THOUGH LARGE HAIL AND VERY HEAVY RAIN ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO THE NORTH OF A SLOW MOVING COLD FRONT. A FEW OF THIS STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. BAK
The Lincoln radar (KILX), 74 km away, was scanning. The volume nearest the first event began at 12:24 UTC.
7 hail, 6 thunderstorm wind, 1 tornado. Local standard time, as filed.
A few tree limbs were blown down.
12 inch diameter tree blown down.
15 inch diameter tree blown down.
The tornado briefly touched down in a field. No damage was reported.
No damage was reported.
A circus tent was partially blown down.
A few trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyThe tornado archive for Illinois, 2006Warnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511313, 5511314, 5511315, 5511316, 5511317, 5511318, 5511319, 5511383, 5511384, 5511385, 5511386, 5511311, 5511312, 5511310.